# SDR CA020312009

- Difficulty date: February 19, 2002
- Submitted: March 21, 2002
- Operation: General aviation
- Engine: Pwa JT15D5
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Bearing
- Part number: 310061601
- Condition: Failed
- Location: Engine
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) THE OPERATOR REMOVED THE ENGINE FROM THE AIRCRAFT WHEN HE FOUND EXTENSIVE METAL CONTAMINATION OF THE OIL PRESSURE FILTER. AFTER PERFORMING AN OIL FLUSH, RUN & RECHECK AS SUGGESTED BY THE MAINTENANCE MANUAL. THE ENGINE WAS REMOVED AND SHIPPED TO ATI FOR INVESTIGATION AND CORRECTION.THE CAUSE OF THE METAL CONTAMINATION WAS FOUND TO BE A DAMAGED NR 1 BEARING.   THE CAUSE OF THE BEARING FAILURE WAS NOT ABLE TO BE DETERMINED.
